Automatic realizations of Galois groups with cyclic quotient of order p n
Journal de Théorie des Nombres de Bordeaux, Volume 20 (2008) no. 2, pp. 419-430.

We establish automatic realizations of Galois groups among groups MG, where G is a cyclic group of order p n for a prime p and M is a quotient of the group ring 𝔽 p [G].

Nous établissons des réalisations automatiques de groupes de Galois parmi les groupes MGG est un groupe cyclique d’ordre p n , p premier, et M un groupe quotient de l’anneau 𝔽 p [G].

Received:
Published online:
DOI: 10.5802/jtnb.635
Ján Mináč 1; Andrew Schultz 2; John Swallow 3

1 Department of Mathematics Middlesex College University of Western Ontario London, Ontario N6A 5B7 CANADA
2 Department of Mathematics University of Illinois at Urbana-Champaign 1409 W. Green Street Urbana, IL 61801 USA
3 Department of Mathematics Davidson College Box 7046 Davidson, North Carolina 28035-7046 USA
@article{JTNB_2008__20_2_419_0,
     author = {J\'an Min\'a\v{c} and Andrew Schultz and John Swallow},
     title = {Automatic realizations of {Galois} groups with cyclic quotient of order ${p^n}$},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {419--430},
     publisher = {Universit\'e Bordeaux 1},
     volume = {20},
     number = {2},
     year = {2008},
     doi = {10.5802/jtnb.635},
     mrnumber = {2477512},
     zbl = {1180.12002},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.635/}
}
TY  - JOUR
TI  - Automatic realizations of Galois groups with cyclic quotient of order ${p^n}$
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2008
DA  - 2008///
SP  - 419
EP  - 430
VL  - 20
IS  - 2
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.635/
UR  - https://www.ams.org/mathscinet-getitem?mr=2477512
UR  - https://zbmath.org/?q=an%3A1180.12002
UR  - https://doi.org/10.5802/jtnb.635
DO  - 10.5802/jtnb.635
LA  - en
ID  - JTNB_2008__20_2_419_0
ER  - 
%0 Journal Article
%T Automatic realizations of Galois groups with cyclic quotient of order ${p^n}$
%J Journal de Théorie des Nombres de Bordeaux
%D 2008
%P 419-430
%V 20
%N 2
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.635
%R 10.5802/jtnb.635
%G en
%F JTNB_2008__20_2_419_0
Ján Mináč; Andrew Schultz; John Swallow. Automatic realizations of Galois groups with cyclic quotient of order ${p^n}$. Journal de Théorie des Nombres de Bordeaux, Volume 20 (2008) no. 2, pp. 419-430. doi : 10.5802/jtnb.635. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.635/

[1] F. Anderson, K. Fuller, Rings and categories of modules. Graduate Texts in Mathematics 13. New York: Springer-Verlag, 1973. | MR: 1245487 | Zbl: 0301.16001

[2] H. G. Grundman, T. L. Smith, Automatic realizability of Galois groups of order 16. Proc. Amer. Math.  Soc. 124 (1996), no. 9, 2631–2640. | MR: 1327017 | Zbl: 0862.12005

[3] H. G. Grundman, T. L. Smith, and J. R. Swallow, Groups of order 16 as Galois groups. Exposition. Math. 13 (1995), 289–319. | MR: 1358210 | Zbl: 0838.12004

[4] C. U. Jensen, On the representations of a group as a Galois group over an arbitrary field. Théorie des nombres (Quebec, PQ, 1987), 441–458. Berlin: de Gruyter, 1989. | MR: 1024582 | Zbl: 0696.12019

[5] C. U. Jensen, Finite groups as Galois groups over arbitrary fields. Proceedings of the International Conference on Algebra, Part 2 (Novosibirsk, 1989), 435–448. Contemp. Math. 131, Part 2. Providence, RI: American Mathematical Society, 1992. | MR: 1175848 | Zbl: 0780.12004

[6] C. U. Jensen, Elementary questions in Galois theory. Advances in algebra and model theory (Essen, 1994; Dresden, 1995), 11–24. Algebra Logic Appl. 9. Amsterdam: Gordon and Breach, 1997. | MR: 1683567 | Zbl: 0939.12001

[7] C. U. Jensen, A. Ledet, N. Yui, Generic polynomials: constructive aspects of the inverse Galois problem. Mathematical Sciences Research Institute Publications 45. Cambridge: Cambridge University Press, 2002. | MR: 1969648 | Zbl: 1042.12001

[8] T. Y. Lam, Lectures on modules and rings. Graduate Texts in Mathematics 189. New York: Springer-Verlag, 1999. | MR: 1653294 | Zbl: 0911.16001

[9] A. Ledet, Brauer type embedding problems. Fields Institute Monographs 21. Providence, RI: American Mathematical Society, 2005. | MR: 2126031 | Zbl: 1064.12003

[10] J. Mináč, J. Swallow, Galois module structure of pth-power classes of extensions of degree p. Israel J. Math. 138 (2003), 29–42. | MR: 2031948 | Zbl: 1040.12006

[11] J. Mináč, J. Swallow, Galois embedding problems with cyclic quotient of order p. Israel J. Math. 145 (2005), 93–112. | MR: 2154722 | Zbl: 1069.12002

[12] J. Mináč, A. Schultz, J. Swallow, Galois module structure of the pth-power classes of cyclic extensions of degree p n . Proc. London Math. Soc. 92 (2006), no. 2, 307–341. | MR: 2205719 | Zbl: pre05014380

[13] D. Saltman, Generic Galois extensions and problems in field theory. Adv. in Math. 43 (1982), 250–283. | MR: 648801 | Zbl: 0484.12004

[14] D. Sharpe, P. Vámos, Injective modules. Cambridge Tracts in Mathematics and Mathematical Physics 62. London: Cambridge University Press, 1972. | MR: 360706 | Zbl: 0245.13001

[15] W. Waterhouse, The normal closures of certain Kummer extensions. Canad. Math. Bull. 37 (1994), no. 1, 133–139. | MR: 1261568 | Zbl: 0794.12003

Cited by Sources: